Alert archive / California / Wind Advisories in 2019
Wind Advisory 29, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 23, 2019, 5:32 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2019, 5:32 PM PDT (00:32 UTC)
- Expired
- Mar 24, 2019, 3:04 AM PDT
- In force
- 10 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
932 WWUS76 KLOX 240032 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 532 PM PDT Sat Mar 23 2019 CAZ039-052-240845- /O.NEW.KLOX.WI.Y.0029.190324T0032Z-190324T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 532 PM PDT Sat Mar 23 2019 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for southern Santa Barbara County. This advisory is in effect until 3 AM PDT Sunday. * WINDS...Northwest to north winds increasing to 15 to 30 mph with gusts to 45 mph then continuing through late tonight. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
2 follow-up statements
657 WWUS76 KLOX 240342 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 842 PM PDT Sat Mar 23 2019 CAZ053-054-241000- /O.EXB.KLOX.WI.Y.0029.190324T0600Z-190324T1700Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 842 PM PDT Sat Mar 23 2019 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PDT SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for the Los Angeles and Ventura County Mountains. This advisory is in effect until 10 AM PDT Sunday. * WINDS...Northwest to north winds increasing to 20 to 30 mph with gusts to 45 mph then continuing through Sunday morning. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-241000- /O.CON.KLOX.WI.Y.0029.000000T0000Z-190324T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 842 PM PDT Sat Mar 23 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WINDS...Northwest to north winds 15 to 30 mph with gusts to 45 mph will continue through late tonight. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
014 WWUS76 KLOX 241004 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 304 AM PDT Sun Mar 24 2019 CAZ053-054-241115- /O.CAN.KLOX.WI.Y.0029.000000T0000Z-190324T1700Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 304 AM PDT Sun Mar 24 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Wind Advisory. Northwest winds are expected to remain below wind advisory thresholds this morning. There could be local gusts to 45 mph at a few sites, however gusty winds will not be widespread enough to justify continuing the wind advisory. $$ CAZ039-052-241115- /O.EXP.KLOX.WI.Y.0029.000000T0000Z-190324T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 304 AM PDT Sun Mar 24 2019 ...WIND ADVISORY HAS EXPIRED... Winds have lowered to below wind advisory thresholds for most areas, except there will be local gusts to 40 mph around the hills of Montecito and Refugio for a few more hours. $$ Kaplan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 23, 2:03 PM PDT, 3 hours 29 minutes earlier.
Area forecast discussion, Mar 23, 2:03 PM PDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
203 PM PDT Sat Mar 23 2019
.SYNOPSIS...23/1250 PM.
A weak low pressure system will bring a chance for rain to
northern areas and the mountains today. Expect temperatures to
warm through Monday. The next chance for rain will be late Monday
into Tuesday for area north of Point Conception. By Tuesday night,
showers are possible throughout the region. Dry weather returns
on Thursday.
&&
.SHORT TERM (TDY-TUE)...23/201 PM.
A weak cold front was moving into Ventura County early this
afternoon with a few showers mainly over the mtns. There were some
lingering showers behind the front over parts of SLO/SBA counties as
well. The cold front will weaken further while moving east thru late
this afternoon, with additional showers expected mainly over the
mtns of VTU/L.A. Counties. Otherwise, varying amounts of clouds will
prevail across the forecast area thru sunset. Gusty NW winds are
expected this afternoon along the Central Coast and in the mtns
especially along the I-5 cooridor. Temps will be a few degrees
cooler than normal for most areas this afternoon. Highs for the
warmest coast and vlys should only reach the 60s for the most part.
A weak upper level trof over the forecast area today will move E
tonight with weak upper level ridging expected thru Sun. The weak
ridging will move E Sun night as a broad upper level trof over the E
Pac approaches the coast thru Mon. The upper trof will move little
Mon night thru Tue, with an associated front expected to be nearly
stationary over SLO/SBA Counties.
There may be a stray shower along the N mtn slopes of VTU/L.A.
Counties this evening. Otherwise, clearing skies and offshore flow
can be expected across the forecast area tonight and Sun altho some
clouds may linger over the L.A. County coast into the adjacent vlys
tonight into Sun morning.
Gusty NW winds near advisory levels will affect the VTU/L.A. County
mtns tonight into early Sun morning, especially along the I-5
corridor, as well as over the Antelope Vly. Gusty sub-advisory level
NW to NE winds can also be expected for SLO/SBA Counties tonight,
especially over higher terrain and below and through passes and
canyons of the Santa Ynez Range and SBA County S coast.
Some marine layer low clouds and fog are expected Sun night into Mon
morning for the L.A./VTU County coast and San Gabriel Vly, otherwise
mostly clear skies should prevail for L.A./VTU Counties thru Mon
afternoon. However, a weak cold front should approach NW SLO County
Sun night and Mon with some clouds moving in. A few showers cannot
be ruled out in far NW SLO County Mon afternoon as well. Otherwise,
dry weather should prevail thru Mon across southwestern CA.
Clouds should increase from NW to SE over the forecast area Mon
night and Tue. With a weak front draped over northern parts of the
region, a chance of showers will cover much of SLO/SBA Counties
during the period. Dry conditions are expected for VTU/L.A. Counties
thru Tue.
Temps on Sun with the offshore flow and increasing 1000-500 mb
thicknesses/850 mb temps/boundary layer temps will be much warmer
and a few degrees above normal for many areas. This warming trend
should continue Mon for VTU/L.A. Counties, while temps remain
largely unchanged over SLO/SBA Counties. Cooler conditions are
expected for most areas on Tue. Highs in the warmest vlys and
coastal areas should reach the low to mid 70s on Sun, 70s on Mon
especially for L.A./VTU Counties, and upper 60s to low 70s on Tue.
.LONG TERM (WED-SAT)...23/202 PM.
The extended models bring the E Pac upper trof and surface front
slowly inland Tue night and Wed, with the EC a bit wetter than the
GFS. This system will continue moving E thru Thu with showers
possible Wed night and diminishing on Thu. The EC continues to be
wetter during this period as well. Decided to lean slightly toward
the wetter EC solution with low to moderate confidence. Potential
rainfall with the mid-week system is for 0.25 to 0.50 inch for
SLO/SBA Counties, with up to 0.25 inch over VTU/L.A. Counties.
The GFS forecasts an upper low will form over the far nrn CA coast
Thu night then push inland and SE thru eastern CA/western NV as an
inside slider Fri thru Sat. However, the EC builds an upper level
ridge along the CA coast Fri with the ridge moving into the state on
Sat. Altho both solutions would bring dry weather to the forecast
area Fri and Sat, the GFS forecast would result in cooler and breezy
to windy conditions while the EC forecast would result in
significantly warmer conditions to the area especially by Sat. A
model blend with low to moderate confidence was made for this period.
Overall it looks like temps will be cooler than normal Wed and Thu,
near normal Fri, and near normal to slightly above normal Sat.
&&
.AVIATION...23/1726Z.
At 1700Z, there was no marine inversion at KLAX. However, the
moist layer extended up to around 050.
Overall, moderate confidence in 18Z TAF package. Weak front will
wash out across the area by this afternoon. A deep moist layer
will generate BKN-OVC skies through 02Z with flight categories
bouncing between VFR and MVFR levels. Additionally, there could be
a stray light shower at all sites through this afternoon. For
tonight, high confidence in VFR conditions for all sites as weak
northerly flow develops.
KLAX...Overall, moderate confidence in 00Z TAF. Through 02Z, low
confidence in cloud forecast with a 50% chance that MVFR CIGs
could linger through 02Z. After 02Z, high confidence in TAF as
VFR conditions are expected.
KBUR...Overall, moderate confidence in 00Z TAF. Through 02Z, low
confidence in cloud forecast with a 50% chance that MVFR CIGs
could linger through 02Z. After 02Z, high confidence in TAF as
VFR conditions are expected.
&&
.MARINE...23/144 PM.
For the Outer Waters, moderate confidence in current forecast.
Small Craft Advisory (SCA) level winds and seas will continue
through Sunday morning for all the Outer Waters. For Monday and
Monday night, there is a 40% chance of SCA level southerly winds
across PZZ670/673. On Thursday, there is a 60% chance of SCA level
west to northwest winds across all the Outer Waters.
For the Inner Waters north of Point Sal, high confidence in
current forecast. SCA level seas will continue through Sunday
morning with a 40% chance of SCA level winds this afternoon and
evening. For Wednesday and Thursday, there is a 60% chance of SCA
level west to northwest winds during the afternoon and evening
hours.
For the Inner Waters south of Point Conception, moderate
confidence in current forecast. There is a 60% chance of SCA level
winds across the SBA Channel (PZZ650) this afternoon and evening
and a 30% chance of SCA level winds across PZZ655. For Sunday
through Tuesday, winds and seas are expected to remain below SCA
levels. On Wednesday and Thursday, there is a 50% chance of SCA
level westerly winds developing.
&&
.BEACHES...23/145 PM.
A long 18 second period west to northwest swell moving into the
coastal waters is expected to peak later today. While periods
will drop to about 15 seconds during the peak this afternoon,
the combination of size and period will be enough to generate high
surf on the Central Coast between 10 and 14 feet. Surf will also
build along the west facing beaches south of Point Conception,
especially along the Ventura County Coast where waves should peak
in the 5 to 8 feet range. There is a chance that some spots on the
Los Angeles County Coast will also see waves of 7 feet. As a
result, a HIGH SURF ADVISORY is in effect for these areas. The
exposed west facing beaches of Santa Barbara County, like Rincon,
could also see waves near 7 feet, but surf will be localized and
should need an advisory. The swell and surf should gradually
subside on Sunday.
Waves like this pose a serious risk to anyone that enters the
ocean. Strong and deadly rip currents will be happening. Please
emphasize the special risk of anyone on the rock jetties, as there
is a long history of fatalities from people that go on the rocks
and tide pools during such events.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 9 PM PDT Sunday for zones
34-35-40-41-87. (See LAXCFWLOX).
PZ...Small Craft Advisory for hazardous seas in effect until 9 AM
PDT Sunday for zones 645-670. (See LAXMWWLOX).
Small Craft Advisory in effect until 9 PM PDT this evening
for zone 650. (See LAXMWWLOX).
Small Craft Advisory in effect until 9 AM PDT Sunday for
zones 673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (TUE-SAT).
No significant hazards expected.
&&
PUBLIC...Sirard
AVIATION...RAT
MARINE...RAT
BEACHES...RAT
SYNOPSIS...Phillips
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 11:41 AM PDT | Small Craft Advisory for Hazardous Seas | LOX | 8 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.